Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Treatment for blockage in the ears causing nausea and dizziness - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   My 88 year-old mother experiences extreme dizziness and nausea. She also seems to belch quite a bit. She is also deaf in one ear. She's been prescribed Antivert and Zanax. Her heart is good...any ideas? any advice? This has become debilitating and has caused her to become afraid to leave her apartment.
Doctor :   Hello.
Doctor :   Let me read your query.
User :   hello back
Doctor :   Since when is she experiencing these symptoms?
User :   a number of years
User :   she has been diagnosed with minear's disease
Doctor :   Ok.
Doctor :   Does she have any other associated symptoms?
User :   no
Doctor :   Ok.
Doctor :   Has she consulted a ENT specialist?
User :   yes
User :   so far no one has been able to identify the cause of the nausea
User :   she is experiencing an attack as we speak
Doctor :   Ok.
User :   i'm on the phone with her
User :   she just vonited
User :   vomited
Doctor :   Did the doctor discuss any surgical treatment for her?
User :   no
User :   so far it's been antivert and zanax
Doctor :   There is actually no specific treatment for this condition.
User :   and a prescription strength prilosec
Doctor :   Only symptomatic treatment.
User :   that's not much help
Doctor :   In some cases if there it is due fluid accumulation in the inner ear
User :   to be treated ow?
User :   how?
Doctor :   In those cases the fluid should be drained
User :   how can the fluid accumulation be identified?
Doctor :   An endolymphatic sac decompression operation
Doctor :   MRI.
User :   well then...i guess it's off to the imaging center
User :   are you really a doctor
Doctor :   There other medical treatment options also.
User :   like?
Doctor :   like immunosuppressants.
Doctor :   that is like steroids, etanercept .etc
Doctor :   Also low dose gentamicin or intramuscular streptomycin
User :   etanercept?
Doctor :   therapy
Doctor :   It is
TNF blocker drug
User :   so i see
User :   how does a TNF blocker fit in?
Doctor :   It is a immunosuppressants.
Doctor :   If the cause is due to auto immune.
Doctor :   it will be helpful.
User :   ok...well my time is up
Doctor :   You can discuss these things
User :   i'll pass this along to my siblings and comapre notes
User :   thanks doc
Doctor :   with your ENT
Doctor :   specialist .
User :   will
Doctor :   Is there anything else i can help you with ?
User :   will there is this pain.....just kidding....thanks again
User :   good night
Doctor :   Bye for now.
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor